Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: In a helluva way - Yesac Sabino

Posted by barbaracat on July 6, 2005, at 1:11:25

In reply to In a helluva way - Yesac barbaracat, posted by Sabino on July 5, 2005, at 19:11:16

Geez, it sounds like things are really in the sh[*]thole - uh, I mean 'cement' hole for you. Sorry, but one must keep some sense of humor throughout this.

First of all, it sounds like you quit everything all at once. That in itself is going to put your brain through a wringer. When I'm going through a mind meltdown I simply cannot think. Stare at the same paragraph over and over, everything is slowed and feels broken. That's not to say that lithium isn't causing dulling, because it does for many people. But you did well on it at first and that's a very good sign. Usually the first couple days you know if it's going to work or not.

Could be that the combination of everything you were taking was working some good magic, but maybe not the best. I'll bet you need an antidepressant along with the lithium because it's clear you're going through a rough one. But perhaps something else. I can only go by my own experience. I hated Remeron after it pooped (it did, I did not), I hated Effexor. There weren't many I liked, however...

I love my current Cymbalta but only a small dose. I loved Zoloft. It worked the best when I was not yet taking lithium and nothing else worked. I recall you said you might give it a try. Why don't you and see if it doesn't do the trick. It's very smooth, not activating and although you may feel like you need something activating for a little cognitive zip, I'll bet once the depression gets lifted you'll find yourself thinking clearly and have alot more interest in everything.

Just today I realized 'Hey, I'm interested in things again. Everything holds a certain fascination that makes me want to keep at it.' How lovely because when I was so depressed nothing held any interest, everything was overwhelming and futile. I still have bad days but no big deal. I've found both a med combo that works - finally - and am in a good place in my life - finally. Once you start feeling better you'll probably be motivated to get more exercise, eat and sleep better and stuff. Very helpful, but almost impossible when you're brain is on duh control!

Keep trying. It won't take long. Your synapses are basically fried so no wonder you can't think. Who could? God put molecules on this earth for good reasons and there are just the right ones with your name on it - Mr. Yesac! Probably not a good idea to quit the lithium. Maybe 450mg is all you need to keep from skidding until you're more stable with an AD, but if you do need it and just quit - whoo boy, I've been there too many times and it ain't recommended. Also, don't ramp up too fast with whatever AD you go with. Lithium tends to augment them and if you are bipolar, go real slow for a while. The hardest thing is to have patience when you're so uncomfortable and feel like there's no hope anyway, but there is and you can do it. I used to think of Frodo carrying the Ring 'I will carry this thing though I do not know the way'. Now, if he had Zoloft he probably wouldn't have gotten so strange on that journey, but then there wouldn't have been the book or movie either. It's this kind of sh*t that makes you brave.

My thoughts and good wishes are on their way to you. - Barbara


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:barbaracat thread:509665
URL: http://www.dr-bob.org/babble/20050702/msgs/524123.html